EconPapers    
Economics at your fingertips  
 

Insurance Market Games: Scale Effects and Public Policy

Michael Powers (), Martin Shubik and Shuntian Yao
Additional contact information
Shuntian Yao: Victoria University of Wellington

No 1076, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University

Abstract: We propose a game-theoretic model to study various effects of scale in an insurance market. After reviewing a simple static model, we present a one-period game in which both the buyers and sellers of insurance make strategic bids, and show that, under reasonably broad conditions, market equilibrium exists. For a special case, we then consider how both the price and quantity of insurance, as well as other quantities of interest to public policy decision makers, are affected by the number of insurance firms, the number of customers, and the total amount of capital provided by investors.

Keywords: Insurance market games; scale effects; public policy (search for similar items in EconPapers)
Date: 1994-08
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Published in Zeitschrift fur Nationalokonomie (Journal of Economics) (1998), 67(2): 109-134

Downloads: (external link)
http://cowles.yale.edu/sites/default/files/files/pub/d10/d1076.pdf (application/pdf)

Related works:
Journal Article: Insurance market games: Scale effects and public policy (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:1076

Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.

Access Statistics for this paper

More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Matthew Regan ().

 
Page updated 2019-11-09
Handle: RePEc:cwl:cwldpp:1076